Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Getting burning sensation on feet, numbness and tingling sensation in hand. What is going on?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5294 Questions
41 years old, 6'2" 245 lbs. athletic build
Over the last month, I have had the following symptoms that continue to persist: numbness/tingling in hands/feet (and they stay cold all of the time). More of a burning sensation in my feet and pain in my toes. Very high blood pressure (for me) - average reading is 145/95 and has been as high as 150/100 with resting heart rate in the 105 area. Feel pretty weak in the legs, lower back pain, and some inability to focus my vision. Some days symptoms are worse than others. The last couple of days, I have been "shaky, nervous feeling" all over my body. Life has been very stressful lately, but have to think something else is causing this. Thoughts?
Posted Mon, 6 May 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 20 minutes later
Thank you for posting your query.
Your symptoms are suggestive of peripheral neuropathy (disease of nerves of feet and hands). The common symptoms are numbness, tingling, weakness and burning of feet and sometimes in hands.
This can be confirmed by nerve conduciton studies test (ENMG).
Common underlying causes can be diabetes, thyroid problems, etc.
As of now, you can take pregabalin capsules for symptom relief.
I hope it helps. Please keep me informed about your progress. I would be pleased to answer any follow up queries.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor